MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in china: "blood leakage." "there was blood leakage at the connection between the hub and the catheter.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Device history record (dhr): reviewed the device history record for batch number 22n01g8921 and there were no defect encountered during in process and final control inspection.Samples for evaluation: received 2 used and probably contaminated capillary hub of an introcan safety-w pur 24g, 0.7x19mm-ap without packaging.Cannula hub and protective cap were not being returned for investigation.Leakage test: samples were subjected to leakage test and both samples were found leaking from the plastic capillary.Samples were closely inspected at the leaking area.Result form sample 1: a cut was observed at the capillary at catheter hub horn.The cut observed is suspected to be a front cut caused by the reinsertion of cannula from the front bevel.The cut resembles of a v-cut shape.Result form sample 2: a cut was observed at the capillary near catheter hub horn.The cut observed is suspected to be a front cut caused by the reinsertion of cannula from the front bevel.Reviewed assembly process: this product is assembled on automated assembly machines equipped with vision system and test stations.Along the machines, there is catheter leakage test station which parts will go through 100% leakage test station using air pressure.Parts found leaking will be detected and rejected at eject reject part station.The in-line test equipment is subject of a frequent calibration and a regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in-time and would be mitigated.The process cards of the complaint batch shows no abnormality during the manufacturing.Review of ipqc inspection results: ipqc capillary surface, damages, air tightness 300 kpa/30 seconds (3 bar/30 seconds) of vein catheter (capillary), between catheter (capillary) and catheter hub (incl.Inner taper of hub) and high pressure test 300 psi (20.7 bar) for 10 seconds.The results were reported as passed.Instruction for use (ifu) review under precautions & warnings: in the case of an unsuccessful iv catheter placement attempt, remove the needle first to activate safety mechanism, then remove catheter from patient and discard both.Never reinsert the needle inside the catheter once the needle has been partially or completely withdrawn as it may pierce and/or sever the catheter.Extreme care should be taken not to damage, pierce, cut or sever the catheter.Therefore, do not bend the catheter and/or needle during insertion, advancement, or removal of the needle.Conclusion: based on the cut on the capillary, this defect is mostly likely to due application error.According to ifu, never reinsert the needle inside the catheter once the needle has been partially or completely withdrawn as it may pierce and/or sever the catheter.Complaint is not confirmed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
INTROCAN® SAFETY
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17124924
Report Number9610825-2023-00240
Device Sequence Number12362335
Product Code DQR
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4253523-03
Device Lot Number22N01G8921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown